Alert archive / Louisiana / Tornado Warnings in 1998

Tornado Warning 25, NWS Shreveport, LA

June 15, 1998Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jun 15, 1998, 7:07 PM CDT for Natchitoches Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1998, 7:07 PM CDT (00:07 UTC)
Expired
Jun 15, 1998, 7:40 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Natchitoches Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1998-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1998-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.4
Supercell composite
16.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WFUS1 KSHV 160008 RRA
TORSHV
LAC069-160040-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT MON JUN 15 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA

* UNTIL 740 PM CDT

* AT 706 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A POSSIBLE TORNADO 14 MILES SOUTHWEST OF
  NATCHITOCHES. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING
  EAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CYPRESS AT 720 PM CDT

THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

05/01

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:35 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 15, 2:35 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT MON JUN 15 1998

SEVERAL INGREDIENTS COMING TOGETHER THIS AFTERNOON FOR A POSSIBLE
SEVERE WEATHER EPISODE OVER EAST TEXAS AND/OR NORTHERN LOUISIANA
FOR THE LATE AFTERNOON AND EVENING HOURS.  EXTREME CAPES IN THE
4000 TO 5000 RANGE ARE OVER NORTHERN LOUISIANA. SATELLITE PICTURES
AND SURFACE DEW POINTS INDICATE MOISTURE IS SURGING NORTHWARD FROM
THE GULF INTO NORTHERN LOUISIANA. A FRONTAL BOUNDARY CONTINUES THIS
AFTERNOON TO BE DRAPED ALONG A MEMPHIS TO SHREVEPORT TO AUSTIN
LINE. IN THE UPPER LEVELS... NORTHERN LOUISIANA SHOULD BE IN THE
RIGHT REAR QUADRANT OF A JET STREAM DURING THE EVENING HOURS. THIS
SHOULD ENHANCE LIFT ALONG THE FRONT.  THUNDERSTORMS SHOULD FORM
LATE THIS AFTERNOON ALONG THE FRONT OVER NORTHERN LOUISIANA OR
EXTREME SOUTHERN ARKANSAS. THUNDERSTORMS COULD EXTEND WEST INTO EAST
TEXAS AND SOUTH INTO CENTRAL LOUISIANA. WITH THE HIGH CAPES... THE
THUNDERSTORMS SHOULD BECOME SEVERE WITH DAMAGING WINDS A GOOD
POSSIBILITY. AFTER TONIGHT... THE FRONT SHOULD SAG INTO CENTRAL
LOUISIANA AND THEN DISSIPATE BY TUESDAY EVENING. TEMPERATURES WILL BE
RATHER PERSISTENT OVER THE NEXT TWO DAYS.  PRELIMS BELOW...

SHV 69/96/76/98 2000   MLU 72/95/74/99 3000   03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:46 PM CDTSevere Thunderstorm WarningSHVGrant64 min

Nearby

Tornado Warnings in Louisiana, 1998Every tornado warning in 1998Tornadoes in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.